Alert archive / Texas / High Wind Warnings in 2014
High Wind Warning 1, NWS Amarillo, TX
NWS Amarillo, TX issued this high wind warning at Feb 20, 2014, 6:27 AM CST for 4 counties in Texas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2014, 6:27 AM CST (12:27 UTC)
- Expired
- Feb 20, 2014, 11:00 AM CST
- In force
- 5 hr
- Issued by
- NWS Amarillo, TX
Counties Hemphill County, TX, Lipscomb County, TX, Ochiltree County, TX, Roberts County, TX
The radar
The Amarillo radar (KAMA), 140 km from the middle of the area, began a volume at 12:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 0.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1225 m above ground
- 0-6 km bulk shear
- 104 kt
- 0-1 km storm-relative helicity
- -355 m²/s²
- 0-3 km storm-relative helicity
- -168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
622 WWUS74 KAMA 201227 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 627 AM CST THU FEB 20 2014 TXZ004-005-009-010-201900- /O.UPG.KAMA.WI.Y.0002.000000T0000Z-140220T1900Z/ /O.NEW.KAMA.HW.W.0001.140220T1227Z-140220T1900Z/ OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL- INCLUDING THE CITIES OF...PERRYTON...BOOKER...HIGGINS...FOLLETT... MIAMI...CANADIAN 627 AM CST THU FEB 20 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 1 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 1 PM CST THIS AFTERNOON FOR THE NORTHEAST TEXAS PANHANDLE. THE WIND ADVISORY IS NO LONGER IN EFFECT. * EVENT...A STRONG COLD FRONT IS EXPECTED TO BRING NORTHERLY SUSTAINED WINDS OF 35 TO 50 MPH WITH GUSTS UP TO 65 MPH. * TIMING...THE STRONGEST WINDS WILL OCCUR DURING THE MORNING... AND WILL DIMINISH BEGINNING AROUND NOON. * IMPACTS...DRIVING CONDITIONS MAY BE DIFFICULT FOR HIGH PROFILE AND LIGHTWEIGHT VEHICLES...ESPECIALLY ALONG EAST TO WEST ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ OKZ002-003-TXZ003-008-013>015-018>020-201900- /O.CON.KAMA.WI.Y.0002.000000T0000Z-140220T1900Z/ TEXAS-BEAVER-HANSFORD-HUTCHINSON-CARSON-GRAY-WHEELER-ARMSTRONG- DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...SPEARMAN... GRUVER...BORGER...PANHANDLE...WHITE DEER...PAMPA...SHAMROCK... WHEELER...CLAUDE...CLARENDON...WELLINGTON 627 AM CST THU FEB 20 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST THIS AFTERNOON... * EVENT...A STRONG COLD FRONT IS EXPECTED TO BRING NORTHERLY SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. * TIMING...THE STRONGEST WINDS WILL OCCUR DURING THE MORNING... AND WILL DIMINISH BEGINNING AROUND NOON. * IMPACTS...DRIVING CONDITIONS MAY BE DIFFICULT FOR HIGH PROFILE AND LIGHTWEIGHT VEHICLES...ESPECIALLY ALONG EAST TO WEST ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ COCKRELL
1 follow-up statement
169 WWUS74 KAMA 201700 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1100 AM CST THU FEB 20 2014 TXZ004-005-009-010-201800- /O.CAN.KAMA.HW.W.0001.000000T0000Z-140220T1900Z/ OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL- INCLUDING THE CITIES OF...PERRYTON...BOOKER...HIGGINS...FOLLETT... MIAMI...CANADIAN 1100 AM CST THU FEB 20 2014 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DIMINISHED TO BELOW HIGH WIND WARNING CRITERIA. $$ OKZ002-003-TXZ003-008-013>015-018>020-201800- /O.CAN.KAMA.WI.Y.0002.000000T0000Z-140220T1900Z/ TEXAS-BEAVER-HANSFORD-HUTCHINSON-CARSON-GRAY-WHEELER-ARMSTRONG- DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...SPEARMAN... GRUVER...BORGER...PANHANDLE...WHITE DEER...PAMPA...SHAMROCK... WHEELER...CLAUDE...CLARENDON...WELLINGTON 1100 AM CST THU FEB 20 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED TO BELOW WIND ADVISORY CRITERIA. $$ KB
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at Feb 20, 5:59 AM CST, 28 minutes earlier.
Area forecast discussion, Feb 20, 5:59 AM CST, 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
559 AM CST THU FEB 20 2014
.AVIATION...
FOR THE 12Z TAFS...A COMPLEX WEATHER SCENARIO WILL PLAY OUT AT THE
TAF SITES TO START THE PERIOD. HIGH WINDS FROM THE NORTHWEST WILL
CONTINUE AT ALL TAF SITES THROUGH THE EARLY AFTERNOON...WITH WINDS
EXPECTED TO GUST TO AROUND 40 KTS FOR THE NEXT SEVERAL HOURS AND THEN
BEGIN TO TAPER OFF. THESE HIGH WINDS HAVE RAISED DUST FROM ACROSS THE
REGION...AND WILL LEAD TO PERIODS OF BLOWING DUST LOWERING
VISIBILITIES TO MOSTLY THE 3 TO 4 SM RANGE. THIS DUST WILL ALSO CAUSE
LOW CEILINGS THROUGH THE MORNING. WIND SPEEDS SHOULD DROP BELOW 12
KNOTS AFTER SUNSET.
AT KGUY...A SHORT PERIOD OF -SN WILL BE POSSIBLE THROUGH ABOUT
14Z...TEMPORARILY REDUCING VISIBILITIES AND CEILINGS TO IFR CONDITIONS.
AT KAMA...AN AVIATION WEATHER WARNING IS IN EFFECT UNTIL 11 AM CST
FOR WIND GUSTS OF 40 KTS OR HIGHER POSSIBLE.
NF
&&
.PREV DISCUSSION... /ISSUED 424 AM CST THU FEB 20 2014/
DISCUSSION...
STRONG COLD FRONT IS MOVING INTO THE AMARILLO AREA AT THIS TIME.
WILL KEEP WIND ADVISORY GOING FOR EASTERN 2/3 OF FORECAST AREA
THROUGH 1 PM. MAY SEE BRIEF ISOLATED GUSTS OF 58 MPH BEHIND COLD
FRONT...BUT DO NOT FEEL THAT SUCH OCCURRENCES WILL BE WIDESPREAD OR
FREQUENT ENOUGH TO WARRANT HIGH WIND WARNING. WILL CONTINUE TO
MONITOR.
OTHERWISE...WILL CONTINUE WITH DRY FORECAST. SERIES OF COLD
FRONTS WILL CAUSE TEMPERATURES TO VARY QUITE A BIT. CONSIDERABLE
UNCERTAINTY IN MAXIMA FROM SATURDAY ONWARD...DUE TO LARGE SPREAD IN
MOS GUIDANCE. OVERALL HOWEVER...DAILY MAXIMA EXPECTED TO BE ABOVE
CLIMO EXCEPT FOR TODAY...SUNDAY AND TUESDAY. 03
COCKRELL
FIRE WEATHER...
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE
PANHANDLES TODAY AS RELATIVE HUMIDITY VALUES FALL INTO THE 11 TO 20
PERCENT RANGE AND NORTHWEST WINDS OF 20 TO 30 MPH PREVAIL. DO NOT
EXPECT THREAT OF WIDESPREAD DANGEROUS FIRE SPREAD DUE TO RELATIVELY
COOL CONDITIONS. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS MAY
DEVELOP ON FRIDAY ACROSS THE SOUTHERN TEXAS PANHANDLE AS DRY
SOUTHWEST WINDS RESUME. NO ELEVATED OR CRITICAL FIRE WEATHER
CONDITIONS ARE EXPECTED SATURDAY THROUGH WEDNESDAY. 03
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 1 PM CST THIS AFTERNOON FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DONLEY...GRAY...
HANSFORD...HEMPHILL...HUTCHINSON...LIPSCOMB...OCHILTREE...
ROBERTS...WHEELER.
OK...WIND ADVISORY UNTIL 1 PM CST THIS AFTERNOON FOR THE FOLLOWING
ZONES: BEAVER...TEXAS.
&&
06/03Hazardous weather outlook, Feb 20, 4:01 AM CST, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 401 AM CST THU FEB 20 2014 OKZ001>003-TXZ001>020-202215- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 401 AM CST THU FEB 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. A WIND ADVISORY IS IN EFFECT UNTIL 1 PM FOR THE EASTERN TWO THIRDS OF THE OKLAHOMA PANHANDLE AND FOR THE EASTERN HALF OF THE TEXAS PANHANDLE AS STRONG NORTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 55 MPH WILL DEVELOP IN THE WAKE OF A STRONG COLD FRONT. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS MOST OF THE AREA TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE SOUTHERN TEXAS PANHANDLE FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS TODAY AND FRIDAY. COCKRELL
In the hours before
Local storm report, Feb 20, 4:33 AM CST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
433 AM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 AM NON-TSTM WND GST 1 W HOOKER 36.86N 101.23W
02/20/2014 M59 MPH TEXAS OK MESONET
&&
EVENT NUMBER AMA1400158
COCKRELLLocal storm report, Feb 20, 4:36 AM CST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
436 AM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM NON-TSTM WND GST 1 SSW BEAVER 36.80N 100.53W
02/20/2014 M58 MPH BEAVER OK MESONET
&&
EVENT NUMBER AMA1400159
COCKRELLLocal storm report, Feb 20, 5:08 AM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
508 AM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM NON-TSTM WND GST 1 SSW BEAVER 36.80N 100.53W
02/20/2014 M58 MPH BEAVER OK MESONET
&&
EVENT NUMBER AMA1400160
COCKRELLLocal storm report, Feb 20, 6:01 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
601 AM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 AM NON-TSTM WND GST 8 W SLAPOUT 36.60N 100.26W
02/20/2014 M59 MPH BEAVER OK MESONET
&&
EVENT NUMBER AMA1400161
COCKRELLLocal storm report, Feb 20, 6:06 AM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
606 AM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 AM NON-TSTM WND GST 3 ENE PERRYTON 36.41N 100.75W
02/20/2014 M62 MPH OCHILTREE TX AWOS
&&
EVENT NUMBER AMA1400162
COCKRELLLocal storm report, Feb 20, 6:17 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
617 AM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM NON-TSTM WND GST 3 ENE PERRYTON 36.41N 100.75W
02/20/2014 M62 MPH OCHILTREE TX AWOS
&&
EVENT NUMBER AMA1400163
COCKRELLNearby
High Wind Warnings in Texas, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.